MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW, PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW, PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported on customer complaint form: "the stent could not be implanted due to impossibility to release the stent after passing the point of no return.After several attempts the stent released but in an undesired place.The stent was retrieved and explanted".Patient outcome as reported on customer complaint form, patient required an additional procedure due to this occurrence of event.I.E., "patient is waiting to get a new stent to implant and undergo in a new procedure".Additional information received on 21nov2025 1.What endoscope type and channel size was used? olympus gif hq-190, 2.8 mm 2.Details of the wire guide used (diameter, type, make)? cook hydrophilic guidewire 0.035 3.Did any part of the stent contact the patient's anatomy when the complaint occurred? yes, since dysfunction occurred inside the patient.The stent placement device was already passed through the guidewire under fluoroscopic vision, and delivery begun.Once liberation started, and deemed satisfactory, point-of-no-return was exceeded, and deployment of proximal end intended.However, at this point, the delivery system appeared to be caught, and couldn¿t be retrieved.Pulling maneuvers were causing proximal migration of the stent, since the device¿s sheath was completely attached to the stent.Ultimately the device was retrieved, but the stent migrated proximately, and couldn¿t be re-placed distally, past the patient¿s stenosis.¿4.¿ did the patient exhibit difficult anatomy (n/a, tortuous, altered)?¿¿ the patient has a long (4 cm) peptic (benign) distal esophageal stenosis.The rest of the esophagus, the eg junction, and the stomach anatomy are normal.¿5.¿ were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? ¿¿no o (if yes, please specify what was observed and where on the device it was observed.) 6.What was the length and diameter of the stricture? 4 cm length.7 mm prior to initial dilation.7.Was there resistance felt passing wire guide through stricture? ¿¿no 8.Was there resistance felt passing the evolution through stricture? ¿¿no 9.Was the stricture dilated before stent placement? ¿¿not on this occasion, patient had been dilated with savary bougie, to 14 mm, 1 month prior 10.Was the product inspected for kinks or damage before use? yes 11.Was resistance felt during insertion into patient? not on this.O if yes, at what point? 12.Are images of the device or procedure available? not of the device.There are no endoscopic images, since the tower is moved to the fluoroscopy suite for these procedures, and we lose our feed.There might be radiologic images, but i couldn¿t say with certainty.13.Is the device available for return? please confirm.Only the stent - not the delivery device.14.Please provide the tracking information of the device if available.Please let us know if only the stent is useful to return.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.E1 - address 2 -(b)(6).
 
Additional Manufacturer Narrative
E1 - address 2 - (b)(6).Device evaluation: the device evaluation of evo-20-25-8-e of lot c2314748 involved in this complaint could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2314748 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2314748 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0061 which accompanies this device, instructs that the device is used to maintain patency of malignant esophageal strictures and/or to seal tracheoesophageal fistulas there is evidence to suggest that the customer did not follow the instructions for use.As per update to the management of complaints procedure, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance image review: an image was not returned for evaluation.Root cause analysis: definitive root cause could not be determined.A possible root cause of the stent deployment issues could be attributed potentially to tortuous patient anatomy.It is possible that a difficult target site caused the issue with the stent potentially getting caught in the delivery system and with deploying the stent.It is also possible that resistance maybe have been encountered which may have caused a kink/break on the introducer resulting in the deployment issue reported.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer the stent they couldn¿t release the stent after passing the point of no return confirmed quantity of 1 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a possible root cause of the stent deployment issues could be attributed potentially to tortuous patient anatomy.It is possible that a difficult target site caused the issue with the stent potentially getting caught in the delivery system and with deploying the stent.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 18-dec-2025.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW, PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23703652
Report Number3001845648-2025-00621
Device Sequence Number18801875
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)270627(10)C2314748
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K162717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberC2314748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight68 KG